Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 277, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 3, 2020, 2:01 PM EDT for Cobb County, Douglas County, Fulton County, Georgia. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2020, 2:01 PM EDT (18:01 UTC)
- Expired
- Aug 3, 2020, 2:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cobb County, GA, Douglas County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 30 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 2:10 PM EDT | TSTM WND DMG | 3 Se Sandtown, GA | TREES WERE DOWNED IN THE DEERWOOD ACADEMY AREA ON FAIRBURN RD SW. |
| Aug 3, 2:10 PM EDT | TSTM WND DMG | 4 Sse Sandtown, GA | SEVERAL TREES DOWNED IN SOUTH FULTON. OLD FAIRBURN ROAD AND LAKESIDE BLVD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted.
984
WUUS52 KFFC 031801
SVRFFC
GAC067-097-121-031845-
/O.NEW.KFFC.SV.W.0277.200803T1801Z-200803T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
201 PM EDT Mon Aug 3 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Cobb County in north central Georgia...
Central Douglas County in north central Georgia...
Southwestern Fulton County in north central Georgia...
* Until 245 PM EDT.
* At 201 PM EDT, a severe thunderstorm was located near Campbellton,
or 12 miles southeast of Douglasville, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Douglasville, East Point, Union City, Fairburn, Austell,
Palmetto, Lithia Springs, Chattahoochee Hills, Sweetwater Creek
State Park, Chapel Hill, Six Flags Over Georgia, Cascade Heights,
Campbellton, Sandtown and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3383 8469 3373 8443 3350 8461 3350 8462
3351 8462 3351 8468 3360 8484
TIME...MOT...LOC 1801Z 210DEG 14KT 3359 8466
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
179
WWUS52 KFFC 031819
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
219 PM EDT Mon Aug 3 2020
GAC067-097-121-031845-
/O.CON.KFFC.SV.W.0277.000000T0000Z-200803T1845Z/
Cobb GA-Douglas GA-Fulton GA-
219 PM EDT Mon Aug 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHWESTERN COBB...NORTHEASTERN DOUGLAS AND SOUTHWESTERN FULTON
COUNTIES...
At 219 PM EDT, a severe thunderstorm was located near Union City, or
12 miles southeast of Douglasville, moving northeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Atlanta, Douglasville, East Point, Union City, Fairburn, Austell,
Palmetto, Lithia Springs, Sweetwater Creek State Park, Chapel Hill,
Six Flags Over Georgia, Cascade Heights, Campbellton, Sandtown and
Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3373 8443 3350 8461 3350 8462 3351 8462
3363 8469 3368 8473 3383 8469 3382 8468
TIME...MOT...LOC 1819Z 218DEG 14KT 3363 8458
HAIL...1.50IN
WIND...60MPH
$$638
WWUS52 KFFC 031840
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
240 PM EDT Mon Aug 3 2020
GAC067-097-121-031850-
/O.EXP.KFFC.SV.W.0277.000000T0000Z-200803T1845Z/
Cobb GA-Douglas GA-Fulton GA-
240 PM EDT Mon Aug 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COBB...
NORTHEASTERN DOUGLAS AND SOUTHWESTERN FULTON COUNTIES WILL EXPIRE AT
245 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3373 8443 3350 8461 3350 8462 3351 8462
3363 8469 3368 8473 3383 8469 3382 8468
TIME...MOT...LOC 1840Z 210DEG 14KT 3370 8453
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 12:45 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 3, 12:45 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1245 PM EDT Mon Aug 3 2020 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 955 AM EDT Mon Aug 3 2020/ UPDATE... No significant changes to the forecast for this afternoon as a flair-up of showers and storms looks to be in the cards. The threat for a few strong to severe storms will continue with damaging winds the main hazard along with periods of heavy rain, possibly leading to localized flooding. BDL && SHORT TERM /Today through Tuesday/... A broad upper level trough is positioned over the eastern CONUS, spanning from the Great Lakes region southward to the Gulf Coast. This trough will persist over the area well beyond the short term period. With north and central Georgia currently positioned to the east of the trough axis, southwesterly flow aloft has set up over the area, allowing for a gradual moisture return. At the surface, a convergence zone is positioned across the I-85 corridor, and is expected to remain in place throughout the day today. Light showers along this boundary are currently entering into west Georgia, and precipitation chances along the boundary will gradually increase this morning. Meanwhile, Isaias is centered near the northeast Florida coast as the morning begins, and is expected to continue skirting along the Florida/Georgia coast today before reaching the South Carolina coast tonight. As Isaias nears the upper trough, it will rapidly accelerate northeastward along the Atlantic coast from Monday night into Tuesday and should be far from our forecast area on Tuesday. While the bulk of the enhanced moisture associated with Isaias is expected to remain to the east of the forecast area, southwest flow aloft to the east of the trough axis has nonetheless allowed for moisture return across Georgia, with precipitable water values mainly ranging from 1.6 to 1.8 inches. While direct impacts associated with Isaias will be minimal, primarily likely PoPs are forecast this afternoon as the storm draws closest to our area. The highest rain chances are expected to be co-located with the boundary stalled near the I-85 corridor. The highest rainfall totals are also forecast parallel to this boundary, where rainfall amounts over 1 inch could be observed over the course of the day. Some isolated instances of flash flooding could also be possible if strong, heavy rain producing cells train over a common area, leading to locally higher QPF. Low-level shear and deep-layer bulk shear values in the vicinity of this boundary in north Georgia are higher than what is typically observed this time of year, which will lead to a marginal risk for severe weather in north Georgia. With this enhanced shear but fairly modest SBCAPE this afternoon, damaging wind gusts will be the primary threat associated with any severe thunderstorms that occur. Frequent lightning and the aforementioned locally heavy rainfall will also be observed with any stronger storms. As Isaias moves away from the area late Monday night, rain chances will quickly diminish as drier air filters into the area behind the storm. A weak cold front associated with the upper trough will also enter northwest Georgia on Tuesday and slowly push south and east through the area over the course of the day. A slightly cooler, drier airmass is expected to filter into the area behind the cold front as it pushes into south-central Georgia. The combination of drier air on the backside of Isaias and the airmass behind the front will limit rain chances to slight PoPs across most of the area (and low-end chance PoPs in far north and east-central Georgia) on Tuesday afternoon. Mostly cloudy to overcast skies and increased convective coverage will keep temperatures below average over much of north and east Georgia, where highs will be in the mid to upper 80s this afternoon. West-central Georgia, which is furthest from the storm, will still see temperatures in the low to mid 90s this afternoon. In spite of lower rain chances on Tuesday, cooler air behind the cold front will keep temperatures near average across the north and central Georgia, with lows in the 60s and low 70s and highs ranging from the mid 80s in far north Georgia to the low 90s in central Georgia. King LONG TERM /Tuesday Night through Sunday/... Persistent long-wave trough over the eastern half of the CONUS will bring additional rounds of showers/storms to the area, mainly during the afternoon and evening hours each day. By the end of the week, upr ridge over Texas begins to build east as Atlantic ridge finally weakens/shifts east bringing some drier (mid lvl) air to the region and potentially reducing the threat for diurnally-driven convection. Temps will be near normal for early August through much of the period with perhaps a few degrees of warming by the end of the week/early weekend. DJN.83 && .AVIATION... 18Z Update... Scattered to numerous showers and thunderstorms this afternoon, diminishing this evening. Mainly VFR ceilings/conditions outside of thunderstorms. Potential for MVFR fog developing tonight with Sct IFR/MVFR clouds. Surface winds mainly light and variable outside of storms. //ATL Confidence...18Z Update... Low confidence for wind direction. Medium confidence for all other elements. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 87 68 90 69 / 70 40 10 10 Atlanta 86 70 88 71 / 70 40 20 10 Blairsville 78 62 81 61 / 100 50 30 10 Cartersville 86 68 89 67 / 70 40 20 10 Columbus 92 72 93 72 / 50 20 10 5 Gainesville 83 67 88 67 / 80 40 20 10 Macon 92 70 92 71 / 60 30 20 10 Rome 87 68 89 67 / 60 30 20 10 Peachtree City 88 68 89 70 / 70 40 20 10 Vidalia 90 72 94 74 / 60 20 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...BDL
Hazardous weather outlook, Aug 3, 11:49 AM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Mon Aug 3 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Mon Aug 3 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorms will be more numerous today across the area with the threat for a few strong to severe storms this afternoon. Damaging winds will be the main threat along with severe hail and periods of heavy rain, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The chance for showers and thunderstorms will exist each day, mainly during the afternoon and evening hours. No widespread severe weather is expected however, a few strong to low-end severe storms will be possible with the main threat being damaging winds. Locally heavy rain can also be expected in any of the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Aug 3, 12:50 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1250 PM EDT Mon Aug 3 2020
GAZ031-041>043-031715-
Douglas GA-Haralson GA-Carroll GA-Paulding GA-
1250 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS...SOUTHEASTERN
HARALSON...NORTHERN CARROLL AND SOUTHWESTERN PAULDING COUNTIES UNTIL
115 PM EDT...
At 1250 PM EDT...a strong thunderstorm was over Waco, or near
Buchanan...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Buchanan, Villa Rica, Bremen, Temple, Tallapoosa, Mount Zion, Waco,
Abilene, Draketown, Lake Val-Do-Mar, Bowdon Junction and John Tanner
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3391 8507 3391 8505 3392 8505 3394 8502
3371 8485 3359 8520 3374 8531
TIME...MOT...LOC 1650Z 238DEG 11KT 3371 8518
WIND...40MPHSpecial weather statement, Aug 3, 1:01 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
101 PM EDT Mon Aug 3 2020
GAZ012-019-031730-
Gordon GA-Floyd GA-
101 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GORDON AND NORTHEASTERN
FLOYD COUNTIES UNTIL 130 PM EDT...
At 101 PM EDT...a strong thunderstorm was near Armuchee, or 9 miles
north of Rome...moving northeast at 15 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Calhoun, Plainville, Shannon, Pinson, Oostanaula, Sugar Valley,
Armuchee, Everett Springs and Lake Marvin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3441 8522 3443 8521 3444 8518 3449 8516
3462 8503 3462 8500 3443 8487 3440 8494
3440 8495 3438 8496 3440 8497 3438 8498
3439 8500 3436 8501 3428 8516 3441 8525
TIME...MOT...LOC 1701Z 242DEG 11KT 3439 8512
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Aug 3, 1:29 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
129 PM EDT Mon Aug 3 2020
GAZ031>033-041>044-031800-
North Fulton GA-Douglas GA-Cobb GA-Haralson GA-Carroll GA-
Paulding GA-South Fulton GA-
129 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...DOUGLAS...WESTERN
COBB...EASTERN HARALSON...NORTHEASTERN CARROLL...PAULDING AND
NORTHERN SOUTH FULTON COUNTIES UNTIL 200 PM EDT...
At 129 PM EDT...a strong thunderstorm was over Lake Val-Do-Mar, or 9
miles west of Douglasville...moving east at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Douglasville, Dallas, Smyrna, Villa Rica, Powder Springs,
Austell, Temple, Hiram, Lithia Springs, Lost Mountain Park,
Brownsville, Bill Arp, Fairplay, Cross Roads, Draketown, Winston,
Lake Val-Do-Mar, Cascade Heights and Due West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3358 8494 3380 8513 3407 8472 3372 8445
TIME...MOT...LOC 1729Z 254DEG 21KT 3376 8491
WIND...40MPHSpecial weather statement, Aug 3, 1:32 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
132 PM EDT Mon Aug 3 2020
GAZ006-008-009-015-016-031800-
Union GA-Towns GA-White GA-Lumpkin GA-Fannin GA-
132 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR UNION...TOWNS...NORTHWESTERN
WHITE...NORTHERN LUMPKIN AND SOUTHEASTERN FANNIN COUNTIES UNTIL 200
PM EDT...
At 132 PM EDT...a strong thunderstorm was over Gaddistown, or 12
miles southwest of Blairsville...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hiawassee, Blairsville, Young Harris, Suches, Margret, Camp Merrill,
Whitley Gap Shelter, Blue Mountain Shelter, Brasstown Bald, Titus,
Mountain Scene, Woods Hole Shelter, Low Gap Shelter, Owltown, Vogel
State Park, Track Rock, Hawk Mountain Shelter, Macedonia, Plum
Orchard Gap Shelter and Blood Mountain Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3497 8355 3495 8355 3494 8360 3492 8359
3491 8363 3490 8363 3488 8366 3483 8366
3482 8365 3480 8368 3479 8368 3479 8366
3459 8408 3471 8425 3472 8424 3499 8380
3499 8359
TIME...MOT...LOC 1732Z 229DEG 11KT 3472 8406
WIND...40MPHSpecial weather statement, Aug 3, 1:49 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
149 PM EDT Mon Aug 3 2020
GAZ045-031815-
DeKalb GA-
149 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 215 PM EDT...
At 149 PM EDT...a strong thunderstorm was over Candler-Mcafee, or
near Decatur...moving northeast at 10 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Atlanta, Decatur, Clarkston, Stone Mountain, Avondale Estates,
Lithonia, Pine Lake, Tucker, Belvedere Park, North Decatur, North
Druid Hills, Candler-Mcafee, Druid Hills, Belmont, Redan, Scottdale,
Kirkwood, Panthersville, East Lake and Gresham Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3390 8424 3373 8405 3365 8430 3365 8432
3371 8435 3380 8435
TIME...MOT...LOC 1749Z 236DEG 9KT 3374 8425
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 3, 1:52 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
152 PM EDT Mon Aug 3 2020
GAZ044-053-054-031830-
Fayette GA-Coweta GA-South Fulton GA-
152 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...
NORTHEASTERN COWETA AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 230
PM EDT...
At 152 PM EDT...a strong thunderstorm was over Tyrone, or 10 miles
northwest of Fayetteville...moving north at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Peachtree City, Union City, College Park, Fairburn, Tyrone, Palmetto,
Cannongate, Sandy Creek and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3368 8461 3361 8446 3357 8446 3340 8462
3346 8481
TIME...MOT...LOC 1752Z 201DEG 12KT 3351 8462
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:34 PM EDT | Special Weather Statement | FFC | White | 26 min |
| Aug 3, 6:09 AM EDT | Special Weather Statement | FFC | Fannin | 36 min |
| Aug 3, 6:58 AM EDT | Special Weather Statement | FFC | Floyd | 32 min |
| Aug 3, 7:04 AM EDT | Special Weather Statement | FFC | Cherokee | 26 min |
| Aug 3, 7:11 AM EDT | Special Weather Statement | FFC | Paulding | 49 min |
| Aug 3, 7:27 AM EDT | Special Weather Statement | FFC | Murray | 48 min |
| Aug 3, 7:33 AM EDT | Special Weather Statement | FFC | Bartow | 42 min |
| Aug 3, 7:58 AM EDT | Special Weather Statement | FFC | Bartow | 32 min |
| Aug 3, 8:26 AM EDT | Special Weather Statement | FFC | Pickens | 34 min |
| Aug 3, 11:34 AM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Aug 3, 11:56 AM EDT | Special Weather Statement | FFC | Chattooga | 34 min |
| Aug 3, 11:58 AM EDT | Special Weather Statement | FFC | Chattooga | 17 min |
| Aug 3, 12:15 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 45 min |
| Aug 3, 12:20 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon | 40 min |
| Aug 3, 12:31 PM EDT | Special Weather Statement | FFC | Walton | 29 min |
| Aug 3, 12:50 PM EDT | Special Weather Statement | FFC | Haralson | 25 min |
| Aug 3, 1:01 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Aug 3, 1:20 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Gordon | 40 min |
| Aug 3, 1:29 PM EDT | Special Weather Statement | FFC | Douglas, Paulding | 31 min |
| Aug 3, 1:32 PM EDT | Special Weather Statement | FFC | Towns, Union | 28 min |
| Aug 3, 1:49 PM EDT | Special Weather Statement | FFC | DeKalb | 26 min |
| Aug 3, 1:52 PM EDT | Special Weather Statement | FFC | Fayette | 38 min |
| Aug 3, 1:54 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Pickens | 51 min |
| Aug 3, 2:10 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 50 min |
| Aug 3, 2:37 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 23 min |
| Aug 3, 2:41 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall | 34 min |
| Aug 3, 2:48 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 42 min |
| Aug 3, 2:59 PM EDT | Special Weather Statement | FFC | Henry | 31 min |
| Aug 3, 3:01 PM EDT | Special Weather Statement | FFC | Forsyth | 44 min |
| Aug 3, 3:11 PM EDT | Special Weather Statement | FFC | Lumpkin | 34 min |
| Aug 3, 3:15 PM EDT | Special Weather Statement | FFC | Newton | 30 min |
| Aug 3, 3:35 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| Aug 3, 3:39 PM EDT | Special Weather Statement | FFC | Lamar | 36 min |
| Aug 3, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 36 min |
| Aug 3, 3:57 PM EDT | Flash Flood Warning | FFC | DeKalb | 3 hr |
| Aug 3, 4:08 PM EDT | Special Weather Statement | FFC | Muscogee | 37 min |
| Aug 3, 4:15 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 45 min |
| Aug 3, 4:22 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 3 hr |
| Aug 3, 4:31 PM EDT | Flash Flood Warning | FFC | Muscogee | 3 hr |
| Aug 3, 4:36 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 3 hr |
| Aug 3, 4:41 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
| Aug 3, 4:57 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oglethorpe, Wilkes | 33 min |
| Aug 3, 5:02 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Wilkinson | 28 min |
| Aug 3, 5:34 PM EDT | Special Weather Statement | FFC | Wilkes | 26 min |
| Aug 3, 5:35 PM EDT | Special Weather Statement | FFC | Glascock | 25 min |
| Aug 3, 5:38 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 52 min |
| Aug 3, 5:48 PM EDT | Special Weather Statement | FFC | Warren | 57 min |
| Aug 3, 6:49 PM EDT | Special Weather Statement | FFC | Heard | 56 min |
| Aug 3, 7:21 PM EDT | Special Weather Statement | FFC | Emanuel | 24 min |
| Aug 3, 7:52 PM EDT | Special Weather Statement | FFC | Heard | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.